Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 8, NWS Boise, ID

April 14, 20146 counties in Idaho

NWS Boise, ID issued this wind advisory at Apr 14, 2014, 2:05 PM MDT for 6 counties in Idaho. It took effect at Apr 15, 2014, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2014, 2:05 PM MDT (20:05 UTC)
In effect from
Apr 15, 2014, 12:00 PM MDT
Expired
Apr 15, 2014, 8:00 PM MDT
In force
8 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2905 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WWUS75 KBOI 142005
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
205 PM MDT MON APR 14 2014

...BECOMING VERY WINDY IN SOUTHERN IDAHO TUESDAY...

.A COLD FRONT EARLY TUESDAY MORNING WILL BE FOLLOWED BY
GUSTY WEST AND NORTHWEST WINDS TUESDAY AFTERNOON AND EARLY
EVENING.

IDZ014>016-030-150600-
/O.NEW.KBOI.WI.Y.0008.140415T1800Z-140416T0200Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
205 PM MDT MON APR 14 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...
WESTERN MAGIC VALLEY...SOUTHWEST IDAHO HIGHLANDS...AND SOUTHERN
TWIN FALLS COUNTY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY.

* WINDS...SUSTAINED WEST OR NORTHWEST 30 TO 35 MPH WITH GUSTS TO
  45 MPH.

* TIMING...NOON TO 8 PM MDT TUESDAY.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ON NORTH-
  SOUTH ROADS DUE TO CROSS WINDS. LOCAL BLOWING DUST AND REDUCED
  VISIBILITY NEAR PLOWED FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
246 
WWUS75 KBOI 150319
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
919 PM MDT MON APR 14 2014

...BECOMING VERY WINDY IN SOUTHERN IDAHO TUESDAY...

.A COLD FRONT EARLY TUESDAY MORNING WILL BE FOLLOWED BY GUSTY
WEST AND NORTHWEST WINDS TUESDAY AFTERNOON AND EARLY EVENING.

IDZ014>016-030-151300-
/O.CON.KBOI.WI.Y.0008.140415T1800Z-140416T0200Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
919 PM MDT MON APR 14 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. 

* WINDS...SUSTAINED WEST OR NORTHWEST 30 TO 35 MPH WITH GUSTS TO
  45 MPH.

* TIMING...NOON TO 8 PM MDT TUESDAY. STRONGEST WINDS WILL BE FROM
  3 PM TO 7 PM MDT.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ON NORTH- 
  SOUTH ROADS DUE TO CROSS WINDS. LOCAL BLOWING DUST AND REDUCED 
  VISIBILITY NEAR PLOWED FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
552 
WWUS75 KBOI 150948
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
348 AM MDT TUE APR 15 2014

IDZ014>016-030-160200-
/O.CON.KBOI.WI.Y.0008.140415T1800Z-140416T0200Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
348 AM MDT TUE APR 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR THE UPPER TREASURE VALLEY...WESTERN MAGIC
VALLEY...SOUTHERN TWIN FALLS COUNTY AND THE SOUTHWEST HIGHLANDS.

* WINDS...SUSTAINED WEST OR NORTHWEST 30 TO 35 MPH WITH GUSTS TO 
  45 MPH. 

* TIMING...NOON TO 8 PM MDT TUESDAY. STRONGEST WINDS WILL BE 
  FROM 3 PM TO 7 PM MDT. 

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ON NORTH- 
  SOUTH ROADS DUE TO CROSS WINDS. LOCAL BLOWING DUST AND REDUCED 
  VISIBILITY NEAR PLOWED FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:19 AM MDT, 4 hours 46 minutes earlier.

Area forecast discussion, Apr 14, 9:19 AM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
919 AM MDT MON APR 14 2014

.DISCUSSION...INCOMING UPPER RIDGE BRINGING CLEAR SKIES AND DRY
AIR TO OUR AREA TODAY.  THE RIDGE WILL FLATTEN THIS EVENING AS
IT IS OVERTAKEN BY A FASTER INCOMING SHORT WAVE TROUGH.  THE
TROUGH WILL BRING A CHANCE OF SHOWERS TUESDAY TO NRN ZONES AND
SOME CLOUDINESS TO SRN ZONES ALONG WITH COOLER TEMPS AND INCREASING
POST-FRONTAL WEST WINDS TUESDAY.  WINDS WILL APPROACH ADVISORY
SPEEDS IN SOUTH-CENTRAL IDAHO TUESDAY AFTERNOON BUT WE WILL
HOLD BACK ON ISSUING AN ADVISORY AT THIS TIME.  NEXT CHANCE OF
RAIN WILL COME FRIDAY AS A STRONGER PACIFIC SHORT WAVE TROUGH
COMES INLAND.  CURRENT POPS FOR THAT DAY LOOK LOW...WILL ADJUST
PER NEW 12Z MODEL DATA FOR THE AFTERNOON PACKAGE.

&&

.AVIATION...VFR. CLEAR SKIES AND DRY AIR MASS.  SURFACE WINDS
SOUTHEAST GENERALLY 10 KNOTS OR LESS.  WINDS AT 10K FEET MSL
FROM THE NORTHWEST 20 KNOTS BECOMING WEST 15 KTS BY 00Z.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH TUESDAY...UPPER RIDGE OVER THE AREA
WILL CONTINUE THE DRY AND MILD CONDITIONS FOR ANOTHER DAY. MUCH
LIGHTER WINDS TODAY DUE TO A WEAKER SURFACE PRESSURE GRADIENT AND
RIDGING ALOFT. MODELS ARE CONSISTENT IN INCREASING CLOUDS ACROSS
THE AREA LATE THIS EVENING. BY 06Z /START OF THE LUNAR ECLIPSE/ A
HIGH CLOUD SHIELD WILL BE COVERING THE SKY FOR MOST OF SE OREGON
AND SW IDAHO...THOUGH THE THICKNESS OF THE HIGH CLOUDS REMAINS A
WILD CARD. A QUICK MOVING SHORT WAVE TROUGH AND ACCOMPANYING COLD
FRONT TRACK THROUGH SE OREGON AND SW IDAHO BY EARLY TUESDAY
AFTERNOON. IT/S A FAIRLY DRY FRONTAL PASSAGE EXCEPT ACROSS THE
WEST CENTRAL AND BOISE MTNS WHICH WILL SEE SCATTERED SHOWERS WITH
SNOW SHOWERS ABOVE 5000 FEET. GUSTY WINDS WILL FOLLOW THE FRONTAL
PASSAGE TUESDAY AFTERNOON WITH SPEEDS OF 30 TO 40 MPH ACROSS OPEN
VALLEYS. HIGH TEMPERATURES TUESDAY ARE ABOUT 5-10 DEGREES COOLER
THAN TODAY.

LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...LINGERING SHOWERS OVER
THE WEST CENTRAL MOUNTAINS UNDER NORTHWEST FLOW TUESDAY NIGHT AND
WEDNESDAY AS AN UPPER LEVEL TROUGH EXITS TO THE EAST WHILE A RIDGE
OF HIGH PRESSURE BUILDS ALONG THE WEST COAST.  DRY CONDITIONS AND
WARMING TEMPERATURES WEDNESDAY NIGHT AND THURSDAY AS THE AXIS OF THE
UPPER LEVEL RIDGE MOVES OVER THE REGION.  DRY CONDITIONS SHORT LIVED
AS THE WEATHER PATTERN REMAINS PROGRESSIVE WITH THE NEXT UPPER LEVEL
TROUGH MOVING INTO THE WEST COAST THURSDAY NIGHT AND OVER THE
FORECAST AREA ON FRIDAY.  MODELS AGREE WITH THE TROUGH MOVEMENT OVER
THE REGION BUT STILL CONTINUE TO SHOW DIFFERENCES ON STRENGTH OF
SYSTEMS MOVING THROUGH THE FLOW.  WITH THE LATEST MODEL TREND WILL
SEE AT LEAST CHANCE POPS OVER NORTHERN ZONES AND DRY CONDITIONS OVER
SOUTHERN ZONES...BUT IF THE TROUGH DIGS FURTHER SOUTH THAN CURRENT
FORECAST COULD SEE SLIGHT CHANCE POPS OVER SOUTHERN ZONES.  THE NEXT
UPPER LEVEL RIDGE WILL MOVE OVER THE PACIFIC NORTHWEST FRIDAY NIGHT
AND SATURDAY BUT THIS RIDGE IS NOT AS STRONG AS THE PREVIOUS ONE
WITH ENOUGH MOISTURE MOVING THROUGH THE FLOW FOR AT LEAST SLIGHT
CHANCE POPS OVER THE WEST CENTRAL AND BOISE MOUNTAINS.  SLIGHT
CHANCE TO CHANCE POPS OVER ALL ZONES SATURDAY NIGHT AND SUNDAY AS A
MOIST SOUTHWEST FLOW DEVELOPS OVER THE REGION AS THE RIDGE EXITS TO
THE EAST AND THE NEXT UPPER LEVEL TROUGH DEVELOPS OVER THE PACIFIC
OCEAN.  TEMPERATURES THROUGH THE EXTENDED WILL BE A FEW DEGREES
ABOVE NORMAL WITH SUNDAY BEING THE WARMEST DAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....LC
PREV SHORT TERM...DG
PREV LONG TERM....JA
Hazardous weather outlook, Apr 14, 5:43 AM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
543 AM MDT MON APR 14 2014

IDZ011>016-028>030-033-ORZ061>064-151145-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
543 AM MDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.